CC BY-NC-ND 4.0 · J Neuroanaesth Crit Care 2021; 08(01): 059-060
DOI: 10.1055/s-0039-1687196
Case Report

A Stitch in Time Saved Nine: Early Recognition of Propofol Infusion Syndrome under Anesthesia

Parmod K. Bithal
1  Department of Anesthesiology and OR Administration, King Fahad Medical City, Riyadh, Saudi Arabia
,
Gazi P. Ahmad
1  Department of Anesthesiology and OR Administration, King Fahad Medical City, Riyadh, Saudi Arabia
,
Vandan W. Daniel
1  Department of Anesthesiology and OR Administration, King Fahad Medical City, Riyadh, Saudi Arabia
› Author Affiliations

Abstract

Though propofol infusion syndrome results from a larger dose of infusion over a longer period of time, we observed its development even when it was infused for a shorter period of time. In our patient, it was heralded by progressive acidosis and hyperkalemia. Discontinuation of propofol and simultaneous treatment of hyperkalemia averted any harm to the patient.



Publication History

Publication Date:
04 August 2019 (online)

© 2020. Indian Society of Neuroanaesthesiology and Critical Care. This is an open access article published by Thieme under the terms of the Creative Commons Attribution-NonDerivative-NonCommercial-License, permitting copying and reproduction so long as the original work is given appropriate credit. Contents may not be used for commercial purposes, or adapted, remixed, transformed or built upon. (https://creativecommons.org/licenses/by-nc-nd/4.0/).

Thieme Medical and Scientific Publishers Private Ltd.
A-12, Second Floor, Sector -2, NOIDA -201301, India